Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 2, NWS San Angelo, TX

January 21, 20198 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jan 21, 2019, 3:14 AM CST for 8 counties in Texas. It took effect at Jan 21, 2019, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2019, 3:14 AM CST (09:14 UTC)
In effect from
Jan 21, 2019, 10:00 AM CST
Expired
Jan 21, 2019, 6:00 PM CST
In force
8 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2019-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2019-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WWUS74 KSJT 210914
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
314 AM CST Mon Jan 21 2019

...Wind Advisory for the Big Country 10 AM to 6 PM today...

TXZ049-054-098-099-113-114-127-128-220000-
/O.NEW.KSJT.WI.Y.0002.190121T1600Z-190122T0000Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, 
CLYDE, BAIRD, and CROSS PLAINS
314 AM CST Mon Jan 21 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 10 AM this morning to 6 PM CST
this evening. The advisory includes much of the Big Country, 
including the I-20 corridor. 

* TIMING...10 AM to 6 PM.

* WINDS... South Winds 25 to 35 MPH with gusts to 40 mph.

* IMPACTS...Motorists of high profile vehicles should be alert to
  sudden gusts of wind, especially on east to west roadways like
  Interstate 20. Lake waters will also become choppy and 
  dangerous for boaters.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
980 
WWUS74 KSJT 211436
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
836 AM CST Mon Jan 21 2019

...Wind Advisory for the Big Country today...

TXZ049-054-098-099-113-114-127-128-220000-
/O.CON.KSJT.WI.Y.0002.190121T1600Z-190122T0000Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, 
THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, 
CLYDE, BAIRD, and CROSS PLAINS
836 AM CST Mon Jan 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...10 AM to 6 PM.

* WINDS...South 15 to 30 mph with gusts to 45 mph.

* IMPACTS...Motorists of high profile vehicles should be alert to
  sudden gusts of wind, especially on east to west roadways like
  Interstate 20. Lake waters will also become choppy and 
  dangerous for boaters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 20, 10:48 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Jan 20, 10:48 PM CST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1048 PM CST Sun Jan 20 2019

.AVIATION...
/06Z TAFS/

Expect VFR conditions at the TAF sites through the next 24 hours.
Southerly winds will become gusty at all terminals by the late
morning, with gusts of 25-30 knots possible in the afternoon.

&&

.PREV DISCUSSION... /issued 535 PM CST Sun Jan 20 2019/

AVIATION...
/00Z TAFS/

VFR conditions will prevail at all terminals through the next 24
hours. Southerly winds will become gusty on Monday morning at all
TAF sites, with gusts as high as 30 knots possible at KABI.

PREV DISCUSSION... /issued 239 PM CST Sun Jan 20 2019/

SHORT TERM...
(Tonight and Monday)

A developing lee trough will result in breezy south winds across
western sections for the rest of this afternoon, with gusty south
winds developing across the Big Country after midnight and across
the rest of the area on Monday. At this time it looks like winds
will remain below Wind Advisory criteria on Monday, with gusts 25
to 35 mph possible, highest across northern and western sections.
Temperatures will be warmer tonight, with lows ranging from the mid
and upper 30s south, to the lower 40s north. Above normal temperatures
can be expected on Monday, with highs mainly in the 60s, although a
few readings in the lower 70s are possible across far northwest
sections.

LONG TERM...
(Tuesday through next Monday)

.Weak cold fronts will bring cooler temperatures with continued
dry conditions...

A deep upper level trough will push into the central CONUS on
Tuesday. At the surface, a developing area of low pressure across
Kansas will drag a cold front across West Central Texas Tuesday
afternoon. The best moisture convergence will pool across central
Texas so we are expecting a dry frontal passage with just a
slight chance of an isolated shower across our far southeastern
counties. Winds will shift to the northwest and will be breezy at
times. Highs will be in the mid to upper 60s ahead of the front
with temperatures quickly dropping back into the 50s after the
frontal passage. Overnight lows will drop to near freezing for
Tuesday night.

The upper level pattern will feature an elongated trough across
the central CONUS setting up for northwest flow aloft to persist
across West Central Texas. At the surface an area of high pressure
moves in from the south and expands across Texas. 850mb
temperatures will hover in the 0-6 degree Celsius range, so even
with the clear skies and plenty of sunshine, temperatures will be
range from the upper 40s to mid 50s for highs Wednesday through
Saturday, with another reinforcing shot of cold arriving with the
passage of another cold front Thursday night. We should have good
conditions for radiational cooling to take place each evening
with continued mostly clear skies and light winds during the
overnight hours. We could see a three day stretch of overnight
lows at or below freezing across the area.

The upper level trough begins to move to the east as a weak upper
level ridge moves in from the west. The flow aloft will begin to
shift to the southwest with an onshore flow returning ahead of
another cold front at the surface. This front could have a better
moisture source to interact with as it moves across the area
Monday afternoon. Models differ in the strength of the moisture
region and the timing of the front so confidence is low at this
time have decided to leave out any mention of PoPs. Temperatures
will climb back into the 60s on Sunday and Monday and overnight
lows will climb into the upper 30s to low 40s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 42  67  49  59 /   0   0   0   5
San Angelo 	 39  68  45  64 /   0   0   0   5
Junction 	 36  63  47  68 /   0   0   0   5
Brownwood 	 36  63  48  64 /   0   0   5   5
Sweetwater 	 41  70  47  57 /   0   0   0   5
Ozona      	 35  64  43  63 /   0   0   0   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

42
Hazardous weather outlook, Jan 20, 2:30 PM CST, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
230 PM CST Sun Jan 20 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-212030-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
230 PM CST Sun Jan 20 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.